Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

GrandmotherofDragons: Citalopram for 15 years


GrandmotherofDragons

Recommended Posts

Hi, guys, I'm LeAnn. After 15 years on Citalopram for depression and sort of PTSD, I decided I should go of it in August of last year. I tapered off under my doctor's care and after about 8 weeks, I was completely done. I had the nausea, dizziness, tiredness, anger, laughter, CRYINGCRYINGCRYING. Still crying...not as bad, but because David Bowie died. I did lose a bit of weight, too, so that's a good thing.

 

The thing that brought me here was my search to see if there is a connection between going off an antidepressant and heightened senses. I'm noticing cigarette smoking more, and it's irritating my sinuses. Maybe it's the new neighbors in the next-door apartment, or my withdrawing, but I had to buy an air purifier recently and have it going 24/7 to get the smell out of our living room, even with the windows closed. 

 

Anyway, there you go.

Link to comment

Welcome to SA,

 

That's a FAST taper for 15 years of cit!!!! Your coping well with withdrawl minus the heightened senses?? I say that's pretty amazing! At the forum we recommend 10% cuts holding for 4-6 weeks before another drop. You have done well by the sounds of it. Heightened senses are normal in withdrawl and if that's all your having with some crying spells, count yourself lucky, I wish I was that lucky. Lots of help and support from the mods and members here, take care. Ali

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment
  • Moderator Emeritus

Hi LeAnn, welcome to SA. You are doing great for such a fast taper and I am happy to see that you are doing so well. 

The heightened emotions are normal after taking ADs for so many years. They blunt the senses and emotions, them when they are stopped  the senses return in abundance! I have the same problem with tobacco smoke and if I get anywhere near a whiff of it I am snuffling and sneezing, coughing like crazy and eyes watering. I never liked the smell but after coming off effexor it is affects me much more.  I moved to this apartment last year and have been trying to get rid of the nicotine smell ever since. It is a lot better now but to me it's still there but no-one else can smell it!  I can even smell it if someone lights a cigarette on TV, now that is really odd, can smell cooking when cookery shows are on too,its in my imagination,  lol.

 

 The crying is the same  but a bit less now than it was,  I was listening to some music last week and ended up sobbing, my shoulders were heaving and I couldn't stop it. I wasn't worried about it or depressed just emotional. Friends thought I was having a breakdown but my daughter told them I cry at anything. I didn't cry for years, even when my dad and my brother died I couldn't cry or even feel anything. This will all settle down eventually. 

 

We have a topic on neuro emotions, I will find the link for you. 

 

http://survivingantidepressants.org/index.php?/topic/9809-neuro-emotions/page-1

 

Have a good look around symptoms and self care and you will find some symptoms that you probably never thought might be withdrawal.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • 4 weeks later...

Welcome by my calculations you have been drug free for 7 months did you finish or start your wd in Aug?  Seems your doing well.  I took find smells bother me all sorts of smells not just bad ones but things that use to smell good now make me sick. 

 

There is a link here called getting started I think it tells you how to post your drug history dose and your taper it would be helpful to know this as we all have a history. 

wishing you peace

WARNING THIS WILL BE LONG
Had a car accident in 85
Codeine was the pain med when I was release from hosp continuous use till 89
Given PROZAC by a specialist to help with nerve pain in my leg 89-90 not sure which year
Was not told a thing about it being a psych med thought it was a pain killer no info about psych side effects I went nuts had hallucinations. As I had a head injury and was diagnosed with a concussion in 85 I was sent to a head injury clinic in 1990 five years after the accident. I don't think they knew I had been on prozac I did not think it a big deal and never did finish the bottle of pills. I had tests of course lots of them. Was put into a pain clinic and given amitriptyline which stopped the withdrawal but had many side effects. But I could sleep something I had not done in a very long time the pain lessened. My mother got cancer in 94 they switched my meds to Zoloft to help deal with this pressure as I was her main care giver she died in 96. I stopped zoloft in 96 had withdrawal was put on paxil went nutty quit it ct put on resperidol quit it ct had withdrawal was put on Effexor... 2years later celexa was added 20mg then increased to 40mg huge personality change went wild. Did too fast taper off Celexa 05 as I felt unwell for a long time prior... quit Effexor 150mg ct 07 found ****** 8 months into withdrawal learned some things was banned from there in 08 have kept learning since. there is really not enough room here to put my history but I have a lot of opinions about a lot of things especially any of the drugs mentioned above.
One thing I would like to add here is this tidbit ALL OPIATES INCREASE SEROTONIN it is not a huge jump to being in chronic pain to being put on an ssri/snri and opiates will affect your antidepressants and your thinking.

As I do not update much I will put my quit date Nov. 17 2007 I quit Effexor cold turkey. 

http://survivingantidepressants.org/index.php?/topic/1096-introducing-myself-btdt/

There is a crack in everything ..That's how the light gets in :)

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy